Alert archive / Tennessee / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 91, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Jul 30, 2019, 1:56 PM EDT for Bradley County, Hamilton County, Tennessee. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 30, 2019, 1:56 PM EDT (17:56 UTC)
- Expired
- Jul 30, 2019, 2:45 PM EDT
- In force
- 49 min
- Issued by
- NWS Morristown, TN
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Bradley County, TN, Hamilton County, TN
The radar
The Northeast Alabama radar (KHTX), 101 km from the middle of the area, began a volume at 17:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 5.9 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 121 J/kg
- Mixed-layer CIN
- -88 J/kg
- Mixed-layer LCL
- 1517 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- -8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 30, 1:28 PM EDT, 28 minutes earlier.
Area forecast discussion, Jul 30, 1:28 PM EDT, 28 minutes before
Area Forecast Discussion National Weather Service Morristown TN 128 PM EDT Tue Jul 30 2019 .AVIATION... Scattered convection is developing over southeast Tennessee and increasing over central east Tennessee early this afternoon. VCTS during the afternoon until early evening. Added tempo groups from 18Z at KCHA and slightly later at KTYS and KTRI for increased thunderstorm activity this afternoon. Expect mainly VFR conditions outside of any thunderstorms. Storms and showers should decrease quickly after 00Z. Late night fog likely at KTRI with MVFR conditions possible especially with rain from storms later today. && .MRX WATCHES/WARNINGS/ADVISORIES... NC...None. TN...None. VA...None. && TD
Hazardous weather outlook, Jul 30, 3:10 AM EDT, 10 hours 46 minutes before
Hazardous Weather Outlook National Weather Service Morristown TN 310 AM EDT Tue Jul 30 2019 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-310715- Cherokee-Clay-Scott-Campbell-Claiborne-Hancock-Hawkins-Sullivan- Johnson-Morgan-Anderson-Union-Grainger-Hamblen-Northwest Cocke- Cocke Smoky Mountains-Northwest Greene-Southeast Greene- Washington-Unicoi-Northwest Carter-Southeast Carter-Roane-Loudon- Knox-Jefferson-Northwest Blount-Blount Smoky Mountains- North Sevier-Sevier Smoky Mountains-Sequatchie-Bledsoe-Rhea-Meigs- McMinn-Northwest Monroe-Southeast Monroe-Marion-Hamilton-Bradley- West Polk-East Polk-Lee-Wise-Russell- 310 AM EDT Tue Jul 30 2019 /210 AM CDT Tue Jul 30 2019/ This Hazardous Weather Outlook is for portions of southwest North Carolina...east Tennessee and southwest Virginia. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
In the hours before
Special weather statement, Jul 30, 1:50 PM EDT, 6 minutes before
Special Weather Statement National Weather Service Morristown TN 150 PM EDT Tue Jul 30 2019 TNZ099-100-301830- Bradley TN-Hamilton TN- 150 PM EDT Tue Jul 30 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN BRADLEY AND HAMILTON COUNTIES UNTIL 230 PM EDT... At 150 PM EDT, Doppler radar was tracking a strong thunderstorm over Harrison, or near Chattanooga, moving northeast at 10 mph. Half inch hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Chattanooga, Cleveland, Soddy-Daisy, Rossville, Walden, Lakesite, Ridgeside, South Cleveland, Harrison, Red Bank, Collegedale, Flat Top Mountain, East Brainerd, Lookout Mountain, Harrison Bay State Park, East Ridge, Ooltewah, McDonald, Mowbray Mountain and Middle Valley. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3536 8520 3515 8490 3499 8496 3498 8540 TIME...MOT...LOC 1750Z 234DEG 9KT 3509 8515 mjb
The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 30, 1:50 PM EDT | Special Weather Statement | MRX | Hamilton | 40 min |
| Jul 30, 2:30 PM EDT | Areal Flood Advisory | MRX | Hamilton | 2 hr |
| Jul 30, 2:56 PM EDT | Special Weather Statement | MRX | Scott | 49 min |
| Jul 30, 3:06 PM EDT | Severe Thunderstorm Warning | MRX | Scott | 39 min |
| Jul 30, 3:28 PM EDT | Areal Flood Advisory | MRX | Scott | 2 hr |
| Jul 30, 3:55 PM EDT | Special Weather Statement | MRX | Campbell | 35 min |
| Jul 30, 4:10 PM EDT | Special Weather Statement | MRX | Monroe | 50 min |
| Jul 30, 4:16 PM EDT | Special Weather Statement | MRX | Rhea | 29 min |
| Jul 30, 4:34 PM EDT | Special Weather Statement | MRX | Campbell | 41 min |
| Jul 30, 4:35 PM EDT | Areal Flood Advisory | MRX | Johnson | 115 min |
| Jul 30, 4:41 PM EDT | Special Weather Statement | MRX | Marion | 49 min |
| Jul 30, 5:01 PM EDT | Special Weather Statement | MRX | Blount | 44 min |
| Jul 30, 5:06 PM EDT | Special Weather Statement | MRX | Loudon, Roane | 39 min |
| Jul 30, 5:16 PM EDT | Special Weather Statement | MRX | Morgan | 29 min |
| Jul 30, 5:45 PM EDT | Special Weather Statement | MRX | Scott | 45 min |
| Jul 30, 5:46 PM EDT | Special Weather Statement | MRX | Scott | 29 min |
| Jul 30, 5:47 PM EDT | Areal Flood Advisory | MRX | Sullivan | 118 min |
| Jul 30, 5:50 PM EDT | Special Weather Statement | MRX | Roane | 40 min |
| Jul 30, 6:08 PM EDT | Flash Flood Warning | MRX | Johnson, Sullivan | 3 hr |
| Jul 30, 7:00 PM EDT | Areal Flood Advisory | MRX | Sullivan | 2 hr |
| Jul 30, 2:42 PM EDT | Areal Flood Advisory | MRX | Wise | 2 hr |
| Jul 30, 6:09 PM EDT | Special Weather Statement | MRX | City of Bristol | 36 min |
| Jul 30, 6:36 PM EDT | Special Weather Statement | MRX | Washington | 39 min |
| Jul 30, 7:17 PM EDT | Special Weather Statement | MRX | Lee | 28 min |
| Jul 30, 2:40 PM EDT | Special Weather Statement | MRX | Clay | 50 min |
| Jul 30, 2:58 PM EDT | Severe Thunderstorm Warning | MRX | Cherokee, Clay | 47 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.